# SDR 20000911SH024

- Difficulty date: August 12, 2000
- Submitted: September 11, 2000
- Operation: General aviation
- Aircraft: N38984
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780495
- Engine: Lyc IO540K1G5D
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 20006A
- Part serial: A9933837
- Condition: Leaking
- Stage of operation: CR
- How discovered: V
- Nature of condition: K, A
- Precautionary procedure: K

## Discrepancy

PILOT DEPARTED AIRPORT.  DURING CLIMB APPROXIMATELY 2 MINUTES INTO FLIGHT, NOTICED NO OIL PRESSURE INDICATION.  QUICKLY RETURNED TO DEPARTURE AIRPORT.  ENGINE FAILED ON FINAL DUE TO OIL STARVATION.  A SAFE LANDING WAS MADE.  ENGINE SEIZED AND THREW PARTS THROUGH CRANKCASE.  UPON INVESTIGATION, OIL COOLER WAS FOUND TO HAVE PIN-HOLE IN BOTTOM.  THIS COOLER WAS NEW 1 YEAR AND 117 HOURS PRIOR.  INSTALLED IAW LO-PRESTI COWLING MODIFICATION.  (X)
